Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 

 

Stability of the travelling wave solution of the FitzHugh-Nagumo system


Author: Christopher K. R. T. Jones
Journal: Trans. Amer. Math. Soc. 286 (1984), 431-469
MSC: Primary 35B35; Secondary 35K55, 92A09
DOI: https://doi.org/10.1090/S0002-9947-1984-0760971-6
MathSciNet review: 760971
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Travelling wave solutions for the FitzHugh-Nagumo equations have been proved to exist, by various authors, close to a certain singular limit of the equations. In this paper it is proved that these waves are stable relative to the full system of partial differential equations; that is, initial values near (in the sup norm) to the travelling wave lead to solutions that decay to some translate of the wave in time. The technique used is the linearised stability criterion; the framework for its use in this context has been given by Evans [6-9]. The search for the spectrum leads to systems of linear ordinary differential equations. The proof uses dynamical systems arguments to analyse these close to the singular limit.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 35B35, 35K55, 92A09

Retrieve articles in all journals with MSC: 35B35, 35K55, 92A09


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1984-0760971-6
Keywords: Travelling wave, stability, eigenvalue, winding number
Article copyright: © Copyright 1984 American Mathematical Society